MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JL3 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JL3 100CM; CATHETER, PERCUTANEOUS
Catalog Number 67000000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During an unknown procedure, a femoral approach was taken using a vista brite guiding catheter 6f.070 jl3 100cm, and the provider noted difficulty to engage the vessel, after some manipulation of the guide catheter, it developed a kink.Attempts were made to undo the kink by turning in the opposite direction of the torque; however, the guide catheter broke.The patient was sent to surgery and the catheter was removed successfully.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17805904 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported, ¿catheter (body/shaft) kinked/bent - in-patient¿, ¿catheter (body/shaft) separated - in-patient¿, and ¿catheter (body/shaft) cannulation difficulty¿ could not be confirmed as the device was not returned for analysis and procedural films were not received for analysis.The exact cause of the reported events could not be conclusively determined.Based on the limited information available for review, patient and procedural factors may have contributed to the reported events.Per the instructions for use (ifu), which is not intended as a mitigation, ¿precautions: inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.¿ neither the phr review nor the event description suggests that the reported events could be related to the manufacturing process.Therefore, no corrective or preventative actions will be taken at this time.(b)(4).
 
Event or Problem Description
As reported, femoral approach was taken using a vista brite guiding catheter 6f.070 jl3 100cm, and the provider noted difficulty to engage and after some manipulation of the guide catheter, it developed a kink.Attempts were made to undo the kink by turning in the opposite direction of the torque; however, the guide catheter broke.The patient was sent to surgery and the catheter was removed successfully.Additional procedural details were requested but are unknown.

Brand Name
6F .070 JL3 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8574654
Report Number9616099-2019-02892
Device Sequence Number16204396
Product Code DQY
UDI-Device Identifier20705032019856
UDI-Public20705032019856
Combination Product (Y/N)N
Initial Reporter StateSC
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2019
Report Date (Section F) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number67000000
Device Lot Number17805904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/18/2019
Event Location Hospital
Date Report to Manufacturer03/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Date Report Sent to FDA03/21/2019